MAUDE Adverse Event Report: COVIDIEN MANSFIELD HYSTEROSCOPIC FLUID MANAGEMENT SYSTEM STAND; INSUFFLATOR, HYSTEROSCOPIC

COVIDIEN MANSFIELD HYSTEROSCOPIC FLUID MANAGEMENT SYSTEM STAND; INSUFFLATOR, HYSTEROSCOPIC
Model Number 7210165
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Fever (1858); Septic Shock (2068); Blood Loss (2597); Bowel Perforation (2668); No Code Available (3191)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hysteroscopic myomectomy, the surgeon used a combination of instruments to remove myoma's.Bovie pencil and truclear dense shaver (which was not defective.Used for resection only).Large pieces were removed.Patient had bleeding from where these myoma portions were joined to the cervix.Surgeon sutured the cervix to stop the bleeding.The blood loss was noted to be 1 liter.Also noted was there was more fluid output than there was fluid input.Fluid scale numbers were negative throughout procedure.Manual counts of fluid were performed.Hemoglobin and hematocrict count was ordered, hemoglobin was ~ 13 (pre-operative was ~ 14).The bowel of the patient perforated and currently in colostomy bag.The patient had 102 degrees of fever day after the procedure, instructed to go to emergency room but did not come immediately.The following day, patient was taken to other hospital emergency room and found to be in sepsis shock and not producing urine.They free the fluid in the abdomen and a perforation seen in the sigmoid.The patient was released to emergency room 1-2 days later.

Brand Name
HYSTEROSCOPIC FLUID MANAGEMENT SYSTEM STAND
Common Device Name
INSUFFLATOR, HYSTEROSCOPIC
Manufacturer (Section D)
COVIDIEN MANSFIELD
15 hampshire street
mansfield MA 02048
MDR Report Key10490859
Report Number1282497-2020-00034
Device Sequence Number3119663
Product Code HIG
UDI-Device Identifier03596010529541
UDI-Public03596010529541
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K031616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210165
Device Catalogue Number7210165
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR